Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Cramps under the ribs, itching on the hands and feet. Relieves after vomiting

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
i seem to ge a really bad cramps under my ribs, it starts off as a small pain and then gets worse and worse liek its a build up of pressure. The only way i have been able to rleve it is by putting my fingers down my throat and vomiting. My soles of me feet and hands then begin to itch. This happens about every month or so
Posted Fri, 13 Apr 2012 in Abdominal Pain
Answered by Dr. Poorna Chandra K.S 5 hours later
Thanks for posting your query.
Crampy right abdominal pain which is episodic and which gets relieved on vomiting could be due to the following reasons:
1.     Biliary dyskinesia - A problem in bile transit either because of a spastic sphincter (a ring of muscle which surrounds the opening of the bile duct is called the sphincter. This goes into spasm) or a motility problem. This is more likely as you are normal in between episodes and this condition may be associated with itching.
2.     Biliary colic: This can occur secondary to stones in the gallbladder. The pain is usually brought on by eating and usually stays for more than 30minutes.
3.     Rarely, duodenal ulcer with an inflammatory narrowing. The pain is more of continuous nature rather than colicky.

I would suggest that you consult your physician who can evaluate you and get an ultrasonography and a liver function test done during the pain episode. If these investigations are normal, then an endoscopy may be needed to rule out an ulcer.
I hope I have answered your query. I shall be available for follow ups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor